MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT225
Medical Device Problem Codes Unstable (1667); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.The device was not returned for evaluation as the lens was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the zxt225 intraocular lens would not stay in proper position in the patients eye and it has been explanted.Lens was discarded.No other information was available.
 
Additional Manufacturer Narrative
Corrected data and additional information: subsequent follow up information received from the surgery center revealed that the zxt225 lens was moved from original position, not rotated at its original position from the patients right eye.Patient had visual issues and there were no injuries or additional intervention required.Patient was doing good.Section a2: date of birth: (b)(6) 1957.Section a3: gender: male.Section a5: ethnicity: not hispanic.Section a5: race: white.Section b1: correction: report type - the report type has been updated to only adverse event without product problem (e.G., defects/malfunctions).Section b3: date of event: feb 22, 2023 section e1: reporter name and address, contact: name: (b)(6).Email: (b)(6).Address:(b)(6).Contact - (b)(6).Section e2: health professional: yes.Section e3: occupation: physician.Section h6: health effect - clinical code: the code 2140 - visual disturbances has been added.Section h6: correction: medical device problem code - the code has been updated from 1667 - unstable to 2993 - adverse event without identified device or use problem all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16702652
Report Number3012236936-2023-00862
Device Sequence Number14359751
Product Code POE
UDI-Device Identifier05050474605770
UDI-Public(01)05050474605770(17)230730
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2023
Device Model NumberZXT225
Device Catalogue NumberZXT225U190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite